Electronic Communications in Probability

Invariance Principles for Ranked Excursion Lengths and Heights

Endre Csaki and Yueyun Hu

Full-text: Open access

Abstract

In this note we prove strong invariance principles between ranked excursion lengths and heights of a simple random walk and those of a standard Brownian motion. Some consequences concerning limiting distributions and strong limit theorems will also be presented.

Article information

Source
Electron. Commun. Probab., Volume 9 (2004), paper no. 2, 14-21.

Dates
Accepted: 18 February 2004
First available in Project Euclid: 26 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1464286682

Digital Object Identifier
doi:10.1214/ECP.v9-1103

Mathematical Reviews number (MathSciNet)
MR2041301

Zentralblatt MATH identifier
1060.60030

Subjects
Primary: 60F17: Functional limit theorems; invariance principles 60F05: Central limit and other weak theorems 60F15: Strong theorems

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Csaki, Endre; Hu, Yueyun. Invariance Principles for Ranked Excursion Lengths and Heights. Electron. Commun. Probab. 9 (2004), paper no. 2, 14--21. doi:10.1214/ECP.v9-1103. https://projecteuclid.org/euclid.ecp/1464286682


Export citation

References

  • Chung, K. L.; Erdős, P. On the application of the Borel-Cantelli lemma. Trans. Amer. Math. Soc. 72, (1952). 179–186.
  • Csáki, E.; Erdős, P.; Révész, P. On the length of the longest excursion. Z. Wahrsch. Verw. Gebiete 68 (1985), no. 3, 365–382.
  • Csáki, Endre; Hu, Yueyun. Asymptotic properties of ranked heights in Brownian excursions. J. Theoret. Probab. 14 (2001), no. 1, 77–96.
  • Csáki, E.; Hu, Y. On the joint asymptotic behaviours of ranked heights of Brownian excursions. Limit theorems in probability and statistics, Vol. I (Balatonlelle, 1999), 347–363, János Bolyai Math. Soc., Budapest, 2002.
  • Csáki, E.; Hu, Y. On the ranked excursion heights of a Kiefer process. J. Theoret. Probab. 17 (2004), 145–163.
  • Csáki, Endre; Hu, Yueyun. Lengths and heights of random walk excursions, Discrete Random Walks, DRW'03, Cyril Banderier and Christian Krattenthaler, (eds.), Discrete Mathematics and Theoretical Computer Science Proceedings AC (2003), pp. 45–52.
  • Csörgö, M.; Révész, P. Strong approximations in probability and statistics. Probability and Mathematical Statistics. Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. 284 pp. ISBN: 0-12-198540-7.
  • Hu, Yueyun; Shi, Zhan. Extreme lengths in Brownian and Bessel excursions. Bernoulli 3 (1997), no. 4, 387–402.
  • Hu, Yueyun; Shi, Zhan. Shortest excursion lengths. Ann. Inst. H. Poincaré Probab. Statist. 35 (1999), no. 1, 103–120.
  • Knight, Frank B. Essentials of Brownian motion and diffusion. Mathematical Surveys, 18. American Mathematical Society, Providence, R.I., 1981. xiii+201 pp. ISBN: 0-8218-1518-0.
  • Knight, F. B. On the duration of the longest excursion. Seminar on stochastic processes, 1985 (Gainesville, Fla., 1985), 117–147, Progr. Probab. Statist., 12, Birkhäuser Boston, Boston, MA, 1986.
  • Pitman, Jim; Yor, Marc. The two-parameter Poisson-Dirichlet distribution derived from a stable subordinator. Ann. Probab. 25 (1997), no. 2, 855–900.
  • Pitman, Jim; Yor, Marc. Ranked functionals of Brownian excursions. C. R. Acad. Sci. Paris Sér. I Math. 326 (1998), no. 1, 93–97.
  • Pitman, Jim; Yor, Marc. On the distribution of ranked heights of excursions of a Brownian bridge. Ann. Probab. 29 (2001), no. 1, 361–384.
  • Wendel, J. G. Zero-free intervals of semi-stable Markov processes. Math. Scand. 14 1964 21–34.